Alert archive / Georgia / Special Weather Statements in 2015
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Oct 1, 2015, 9:08 PM EDT for Houston County, Georgia. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 1, 2015, 9:08 PM EDT (01:08 UTC)
- Expired
- Oct 1, 2015, 10:00 PM EDT
- In force
- 52 min
- Issued by
- NWS Atlanta, GA
County Houston County, GA
The radar
The Robins AFB radar (KJGX), 27 km from the middle of the area, began a volume at 01:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 1.1 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 411 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 593 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
941
WWUS82 KFFC 020108
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
908 PM EDT THU OCT 1 2015
GAZ094-095-020200-
PEACH GA-HOUSTON GA-
908 PM EDT THU OCT 1 2015
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN PEACH AND HOUSTON
COUNTIES UNTIL 1000 PM EDT...
AT 908 PM EDT...A STRONG THUNDERSTORM WAS NEAR ROBINS AIR FORCE
BASE...OR 9 MILES NORTHEAST OF PERRY...MOVING NORTHWEST AT 15 MPH.
HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
PERRY...WARNER ROBINS...CENTERVILLE...BYRON...ROBINS AIR FORCE
BASE...KATHLEEN...ELBERTA...BONAIRE...LAKEWOOD...HOUSTON LAKE...MIAMI
VALLEY AND SAND BED.
LAT...LON 3256 8383 3268 8371 3268 8368 3266 8356
3263 8354 3261 8355 3258 8354 3257 8355
3253 8354 3250 8352 3249 8349 3245 8350
3244 8349 3241 8348 3239 8350 3240 8352
3237 8356
TIME...MOT...LOC 0108Z 142DEG 14KT 3255 8362
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Oct 1, 8:05 PM EDT, 1 hour 3 minutes earlier.
Area forecast discussion, Oct 1, 8:05 PM EDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 805 PM EDT THU OCT 1 2015 .UPDATE... HAD TO ADJUST THE POPS UP SOME FOR N GA AND UP TEMPORARILY FOR THE SE CWA TO ACCOUNT FOR THE LASTEST TRENDS. OTHERWISE NO SIGNIFICANT CHANGES. FORECAST LOW TEMPERATURES RUNNING NEAR TO SLIGHTLY ABOVE NORMAL. BDL && .PREV DISCUSSION... /ISSUED 700 PM EDT THU OCT 1 2015/ SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/... PRECIPITATION COVERAGE HAS REMAINED A BIT MORE SCATTERED THAN ANTICIPATED THROUGH THE EARLY AFTERNOON...HOWEVER WITH THE UPPER LOW CONTINUING TO SETTLE INTO THE REGION...LIKELY POPS ACROSS THE AREA STILL LOOKS THE MOST PRUDENT AT THIS TIME. WIDESPREAD HEAVY RAIN THREAT IS MINIMAL INITIALLY...HOWEVER MOTION OF THE INDIVIDUAL STORMS WILL LEND ITSELF TO LOCAL MODERATE TO HEAVY RAIN IN ISOLATED AREAS THROUGH FRIDAY. THE BETTER CHANCES FOR WIDESPREAD HEAVY RAIN DO NOT ENTER INTO THE FORECAST AREA UNTIL JUST AFTER THIS SHORT TERM FORECAST PERIOD AS THE BETTER TROPICAL MOISTURE FEEDS INTO EASTERN AND PARTS OF NORTH GEORGIA. INSTABILITY THROUGH THE SHORT TERM PERIOD WILL BE MINIMAL AS WELL...BUT COOL POOL ALOFT ASSOCIATED WITH THE UPPER LOW SHOULD KEEP JUST ENOUGH INSTABILITY AVAILABLE FOR ISOLATED THUNDER CHANCES. AMPLE CLOUD COVER AND PRECIPITATION ALONG WITH THE LOWER THICKNESS VALUES UNDER THE UPPER LOW WILL KEEP TEMPERATURES BELOW NORMAL THROUGH THE PERIOD...ESPECIALLY DAYTIME TEMPERATURES. 20 LONG TERM /SATURDAY THROUGH THURSDAY/... MAIN FOCUS REMAINS ON INTERACTION WITH THE UPPER LOW AND HURRICANE JOAQUIN. PRETTY GOOD CONSENSUS BETWEEN THE GFS/ECMWF ON QPF. HIGHEST AMOUNTS APPEAR TO OCCUR AT THE BEGINNING OF THE LONG TERM...SATURDAY AND EXIT LATE SATURDAY NIGHT AND INTO SUNDAY. AT THIS TIME WILL BE GOING WITH A WIDESPREAD 3 TO 5 INCHES WITH LOCALLY HIGHER AMOUNTS ACROSS PARTS OF NORTH AND EAST GA. HAVE THEREFORE ISSUED A FLASH FLOOD WATCH FOR THOSE AREAS. SHIFTS IN THE AXIS OF HEAVY RAIN WILL ALSO DETERMINE WHETHER ADJUSTMENTS NEED TO BE MADE TO THE WATCH. DRYING WILL OCCUR NEXT WEEK AS THE UPPER LOW SHIFTS EAST AND A MORE ZONAL FLOW TAKES OVER. NO OTHER CHANGES PLANNED IN THE LONG TERM. 17 AVIATION... 00Z UPDATE... MVFR CEILINGS LOWERING TO IFR WITH SOME POTENTIAL FOR LIFR. VSBY RESTRICTIONS 3-6SM DUE TO SHOWERS/RAIN/DRIZZLE. CEILINGS IMPROVING TO MVFR ON FRIDAY WITH SHOWER CHANCES CONTINUING AND ISOLATED THUNDERSTORMS POSSIBLE. WINDS WILL BE NNE 6-12 KTS AND SOME GUSTS POSSIBLE. //ATL CONFIDENCE...00Z UPDATE... LOW CONFIDENCE FOR VSBYS. LOW TO MEDIUM CONFIDENCE FOR CEILINGS. MED CONFIDENCE FOR WINDS. BDL && .PRELIMINARY POINT TEMPS/POPS... ATHENS 58 63 55 65 / 70 80 90 100 ATLANTA 59 63 56 66 / 70 60 60 60 BLAIRSVILLE 59 65 56 64 / 80 70 70 100 CARTERSVILLE 60 65 57 64 / 70 60 60 70 COLUMBUS 63 66 59 66 / 60 60 40 40 GAINESVILLE 58 63 56 65 / 80 70 70 100 MACON 61 65 57 68 / 60 60 60 60 ROME 60 65 57 66 / 70 60 50 70 PEACHTREE CITY 60 64 56 64 / 60 60 50 60 VIDALIA 63 67 59 68 / 80 60 70 70 && .FFC WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM SATURDAY MORNING THROUGH SUNDAY EVENING FOR THE FOLLOWING ZONES: BANKS...BARROW...CLARKE...DAWSON... FANNIN...GILMER...GLASCOCK...GREENE...HALL...HANCOCK...JACKSON... JEFFERSON...LUMPKIN...MADISON...MURRAY...OCONEE...OGLETHORPE... PICKENS...TALIAFERRO...TOWNS...UNION...WARREN...WASHINGTON... WHITE...WILKES. && SHORT TERM...BDL LONG TERM....DEESE AVIATION...BDL
Hazardous weather outlook, Oct 1, 5:51 AM EDT, 15 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 551 AM EDT THU OCT 1 2015 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-021000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 551 AM EDT THU OCT 1 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON INTO EVENING FOR PORTIONS OF CENTRAL GEORGIA. SEVERE WEATHER IS NOT ANTICIPATED...BUT THUNDERSTORMS COULD PRODUCE SOME LOCALLY HEAVY RAINFALL AND OCCASIONAL LIGHTNING STRIKES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... UNSETTLED CONDITIONS ARE EXPECTED TO CONTINUE THROUGH THE WEEKEND AS AN UPPER LOW SETTLES ACROSS THE SOUTHEAST STATES. MUCH UNCERTAINTY FOR THE WEEKEND INTO EARLY NEXT WEEK CONCERNING THIS FEATURE AND THE INTERACTION WITH THE TRACK OF JOAQUIN. AT THIS POINT...THE VARIOUS TRACK SCENARIOS COULD RESULT IN CONTINUED UNSETTLED CONDITIONS WITH INCREASED HEAVY RAINFALL POTENTIAL AND FLOODING CONCERNS. PLEASE STAY ABREAST OF THE LATEST FORECASTS THROUGH THIS OFFICE AND LOCAL MEDIA OUTLETS THROUGH THE WEEKEND FOR UPDATES ON THESE WEATHER DEVELOPMENTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
In the hours before
Special weather statement, Oct 1, 6:37 PM EDT, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
637 PM EDT THU OCT 1 2015
GAZ096-097-107>109-012300-
DODGE GA-BLECKLEY GA-LAURENS GA-WILCOX GA-PULASKI GA-
637 PM EDT THU OCT 1 2015
...SIGNIFICANT WEATHER ADVISORY FOR DODGE...SOUTHERN BLECKLEY...
SOUTHWESTERN LAURENS...WILCOX AND SOUTHEASTERN PULASKI COUNTIES UNTIL
700 PM EDT...
AT 636 PM EDT...A STRONG THUNDERSTORM WAS 7 MILES NORTH OF
RHINE...OR 7 MILES NORTHEAST OF ABBEVILLE...MOVING EAST AT 5 MPH.
RADAR ESTIMATES 2 INCHES HAS ALREADY FALLEN IN PORTIONOS OF
SOUTHEAST PULASKI COUNTY DURING THE PAST 2 HOURS.
HAZARD...HEAVY RAIN.
IMPACT...LOCALIZED FLOODING IN LOW LYING AND POOR DRAINAGE AREAS
IS LIKELY. MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR
POSSIBLE LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER
COVERS THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
EASTMAN...ABBEVILLE...CHESTER...CADWELL...RHINE...CHAUNCEY...UNION...
DUBOIS...ANTIOCH CHURCH...CEDAR CREEK...OCMULGEE BANKS...RODDY...
YONKERS...BROWNING...GODWINSVILLE...FIVE POINTS...GRESSTON AND
PLAINFIELD.
LAT...LON 3185 8329 3207 8351 3229 8337 3242 8317
3229 8295 3196 8314 3190 8321 3188 8320
3188 8318 3185 8320
TIME...MOT...LOC 2236Z 273DEG 5KT 3208 8325Special weather statement, Oct 1, 6:53 PM EDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
653 PM EDT THU OCT 1 2015
GAZ008-012330-
UNION GA-
653 PM EDT THU OCT 1 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN UNION COUNTY UNTIL
730 PM EDT...
AT 652 PM EDT...A STRONG THUNDERSTORM WAS NEAR BLAIRSVILLE. THIS
STORM WAS NEARLY STATIONARY. RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE
EXPECTED WITH THIS STORM.
HAZARD...HEAVY RAIN.
IMPACT...LOCALIZED FLOODING IN LOW LYING AND POOR DRAINAGE AREAS
IS LIKELY. MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR
POSSIBLE LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER
COVERS THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
BLAIRSVILLE...JONES CREEK...IVY LOG AND NOTTELY DAM.
LAT...LON 3497 8395 3492 8391 3482 8392 3480 8413
3481 8414 3484 8415 3487 8411 3489 8411
3492 8413 3493 8416 3496 8417 3499 8413
3499 8394
TIME...MOT...LOC 2252Z 171DEG 2KT 3489 8405Special weather statement, Oct 1, 7:49 PM EDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
749 PM EDT THU OCT 1 2015
GAZ083-095-096-107-020030-
TWIGGS GA-BLECKLEY GA-HOUSTON GA-PULASKI GA-
749 PM EDT THU OCT 1 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN TWIGGS...
SOUTHWESTERN BLECKLEY...SOUTHEASTERN HOUSTON AND NORTHWESTERN PULASKI
COUNTIES UNTIL 830 PM EDT...
AT 749 PM EDT...A STRONG THUNDERSTORM WAS NEAR HAWKINSVILLE...MOVING
NORTH AT 15 MPH.
HAZARD...HEAVY RAIN.
IMPACT...LOCALIZED FLOODING IN LOW LYING AND POOR DRAINAGE AREAS
IS LIKELY. MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR
POSSIBLE LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER
COVERS THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
PERRY...HAWKINSVILLE...WARNER ROBINS...PAULK...MAGNOLIA...PULASKI
STATE PRISON...BONAIRE...OCMULGEE PUBLIC FISHING AREA...MOBLEY
CROSSING...HAYNEVILLE...HOUSTON LAKE...BROWNDALE...CLINCHFIELD...
KATHLEEN...SAND BED...KLONDIKE...GROVANIA AND HARTFORD.
LAT...LON 3231 8338 3224 8357 3250 8376 3264 8347
TIME...MOT...LOC 2349Z 158DEG 13KT 3235 8351Local storm report, Oct 1, 8:20 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
820 PM EDT THU OCT 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM FLASH FLOOD EASTMAN 32.20N 83.18W
10/01/2015 DODGE GA EMERGENCY MNGR
AT LEAST SIX APARTMENTS AT THE EASTMAN GARDENS
APARTMENT COMPLEX WERE FLOODED WITH SEVERAL INCHES OF
WATER.
&&
EVENT NUMBER FFC1500655
RWILLISLocal storm report, Oct 1, 9:08 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
908 PM EDT THU OCT 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0843 PM TSTM WND DMG 1 WNW KATHLEEN 32.50N 83.62W
10/01/2015 HOUSTON GA EMERGENCY MNGR
MULTIPLE TREES WERE BLOWN DOWN IN THE KATHLEEN AREA
INCLUDING TWO TREES ONTO HOUSES AT ROBERTS RD AND SOUTH
BLACKBERRY CIRCLE.
&&
EVENT NUMBER FFC1500656
RWILLISSpecial weather statement, Oct 1, 9:08 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
908 PM EDT THU OCT 1 2015
GAZ094-095-020200-
PEACH GA-HOUSTON GA-
908 PM EDT THU OCT 1 2015
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN PEACH AND HOUSTON
COUNTIES UNTIL 1000 PM EDT...
AT 908 PM EDT...A STRONG THUNDERSTORM WAS NEAR ROBINS AIR FORCE
BASE...OR 9 MILES NORTHEAST OF PERRY...MOVING NORTHWEST AT 15 MPH.
HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
PERRY...WARNER ROBINS...CENTERVILLE...BYRON...ROBINS AIR FORCE
BASE...KATHLEEN...ELBERTA...BONAIRE...LAKEWOOD...HOUSTON LAKE...MIAMI
VALLEY AND SAND BED.
LAT...LON 3256 8383 3268 8371 3268 8368 3266 8356
3263 8354 3261 8355 3258 8354 3257 8355
3253 8354 3250 8352 3249 8349 3245 8350
3244 8349 3241 8348 3239 8350 3240 8352
3237 8356
TIME...MOT...LOC 0108Z 142DEG 14KT 3255 8362The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 1, 8:19 PM EDT | Severe Thunderstorm Warning | FFC | Bleckley, Houston, Peach, Twiggs | 41 min |
| Oct 1, 11:33 PM EDT | Special Weather Statement | FFC | Catoosa, Whitfield | 42 min |
| Oct 2, 8:26 AM EDT | Special Weather Statement | FFC | Upson | 79 min |
Nearby
Special Weather Statements in Georgia, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.